MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to the following linked patient identifiers: (b)(6).
 
Event or Problem Description
Olympus reviewed the following literature titled "outcomes of endoscopic sub-mucosal dissection in laterally spreading colorectal polyps: a tertiary care centre experience from india".Literature summary background: endoscopic sub-mucosal dissection (esd) is an established endoscopic modality for the management of colorectal polyps.However, there are no studies regarding the outcomes of esd from india.In this study, we aimed at evaluating the outcomes of esd in patients with adenomatous polyps in the colon and rectum.Methods: data of consecutive patients who underwent esd for colorectal polyps from 2018 to 2021 were analyzed, retrospectively.The primary outcome of the study was the technical success of esd.The secondary outcomes included the rate of histologically complete resection (r0), adverse events and recurrence.Results: seventy patients (63.5 years, 60% males) underwent esd for polyps in colon and rectum.A majority were located in rectum (80%) and sigmoid colon (15.7%).Narrow band classification of the polyps was japanese narrow band imaging expert team (jnet)-2a in 50 (71.4%) and jnet-2b in 13 (18.6%) patients.Esd was technically successful in 64 (91.4%) patients using conventional technique (72.8%) and pocket or tunnelling technique (18.6%).There were no major adverse events.Histologically ro was achieved in 58 (82.8%) patients and deep sub-mucosal invasion was noted in 12 patients.At a median follow-up of 19 (interquartile range [iqr] 15¿27) months, recurrence was noticed in four (5.7%) patients all of which could be managed endoscopically.Conclusion: esd, performed at a tertiary care centre in india, yields high rates of technical success and histologically r0, with a relatively low incidence of adverse events and recurrences.Adverse events: adverse events were defined according to the american society of gastrointestinal endoscopy (asge) lexicon for adverse events.There were nine adverse events categorized as mild in four (5.7%) and moderate in five (7.1%) patients according to lexicon for adverse events by asge.Mild adverse events included delayed bleeding not requiring an endoscopic intervention in one and perforation successfully closed intra-operatively in three patients.Moderate adverse events included delayed bleeding requiring an endoscopy in three and perforation requiring prolonged hospital stay in two patients.There were no major adverse events.Type of adverse events/number of patients.Delayed bleeding (mild - 1 patient, moderate - 3 patients).Perforation (mild - 3 patients, moderate - 2 patients).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20787236
Report Number9614641-2024-02116
Device Sequence Number20541312
Product Code KNS
UDI-Device Identifier04953170405648
UDI-Public04953170405648
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTROSURGICAL UNIT BY ERBE; FD-411QR; GF-HQ190; KD-611L; MAJ-290
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown